Ohio, 2011

Damaging Winds in Ohio, August 21, 2011

August 21, 2011 · NWS RLX · 3 events in 1 county or zone

Thunderstorms formed during the afternoon, out ahead of a cold front. A few storms pulsed to severe limits for a brief time.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Thunderstorms formed during the afternoon, out ahead of a cold front. A few storms pulsed to severe limits for a brief time.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Aug 21, 2:00 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 21, 2:00 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
300 PM EDT SUN AUG 21 2011

.SYNOPSIS...
COLD FRONT CROSSES THIS EVENING. HIGH PRESSURE BUILDS IN MONDAY
AND LINGERS ON TUESDAY. MOISTURE INCREASES AGAIN BY WEDNESDAY NIGHT.
A COLD FRONT STALLS OUT THURSDAY NIGHT...AS IRENE REACHES SE US.

&&

.NEAR TERM /THROUGH MONDAY/...
FRONTAL BOUNDARY IS NOW APPROACHING CMH/CVG AND MOVING SLOWLY
SOUTHEAST.  EXPECT IT TO BE JUST EAST OF THE OHIO RIVER BY 00Z AND
CROSS THE MOUNTAINS BY 06Z.  STORMS HAVE FIRED OUT AHEAD AS ENOUGH
DESTABILIZATION HAS OCCURRED DUE TO HEATING...WITH 1000-1500 J/KG OF
MLCAPE.  WHILE OVERALL FLOW PATTERN IS MARGINAL...CWA COULD GET
SKIMMED BY AN AREA OF 40 KNOTS OF 0-6KM BULK SHEAR OVER THE NEXT FEW
HOURS ACROSS ROUGHLY THE NORTHERN HALF OF THE CWA.  SPC HAS THIS
AREA UNDER A SLIGHT RISK...AND A FEW MARGINAL HAIL/WIND EVENTS ARE
POSSIBLE DURING THE LATE AFTERNOON AND EARLY EVENING.  HAVE TRACKED
LIKELY POPS AHEAD OF THE FRONT THROUGH 03Z.  THE STORMS HAVE BEEN
EFFICIENT RAINFALL PRODUCERS AS WELL...BUT HAVE HAD SUFFICIENT
MOVEMENT...SO AS FAR AS FLOODING CONCERNS WILL JUST NEED TO WATCH
FOR TRAINING/MULTIPLE HITS IN AN AREA.

LINGERING MOISTURE MAY ALLOW SOME SHRA TO CONTINUE IN THE POST-FROPA
CYCLONIC FLOW...BUT EXPECT ANY SUCH ACTIVITY TO BE DONE BY 12Z AS
HIGH PRESSURE STARTS TO NOSE IN.  BRUNT OF VORTICITY IN
EASTWARD-MOVING H500 TROUGH REMAINS OFF TO THE NORTH.  CLEARING IN
THE WEST OVERNIGHT SHOULD ALLOW SOME FOG TO FORM...ESPECIALLY IN
AREAS THAT RECEIVE RAIN.  MOISTURE GETS TRAPPED UNDERNEATH THE
INVERSION IN THE MOUNTAINS...AND FORESEE MORE STRATUS THAN FOG
THERE.  ONCE MIXING GETS GOING LATER IN THE MORNING...FOG/STRATUS
SHOULD LIFT INTO SCT-BKN CU FOR THE AFTERNOON...WITH A FAIR AMOUNT
OF SUNSHINE.

RAN WITH A ROUGH GUIDANCE BLEND FOR TEMPERATURES TONIGHT.  LOWERED
MONDAY MAX TEMPS FROM PREVIOUS BUT REMAINED ON THE WARM SIDE OF THE
GUIDANCE ENVELOPE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ADDED SOME FOG ALONG THE WARMER RIVERS FOR LATE MONDAY NIGHT INTO
EARLY TUESDAY MORNING.  OTHERWISE PLEASANT LATE SUMMER WEATHER
FIGURED.  ACTUALLY LOWERED MINIMUM TEMPERATURES A BIT FOR DAWN
TUESDAY.  THAT SHOULD BE OUR COOLEST OF THE WEEK.

MOISTURE INCREASES ON WEDNESDAY INTO WEDNESDAY NIGHT...BUT DYNAMICS
REMAIN WEAK.  POPS ONLY IN THE 20 TO 30 PERCENT RANGE FOR NOW.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
STRESSING THE SAME THEME AS YESTERDAY...BESIDES THE OBVIOUS KEY TO
THE LATER PERIODS...THE TRACK...SPEED...AND STRENGTH OF IRENE...
ANOTHER MAJOR KEY IS WHERE THE FRONT STALLS AND WEAKENS THURSDAY
NIGHT INTO FRIDAY.  THIS IS THE FRONT THAT APPROACHES US WEDNESDAY
NIGHT INTO THURSDAY.  STILL HAVE THIS SURFACE FEATURE WEAKENING AND
STALLING OVER SOUTHERN WEST VIRGINIA OR SOUTHWEST VIRGINIA THURSDAY
NIGHT INTO FRIDAY...WITH THE FRONTAL ZONE ALOFT
EVEN FURTHER N.

LEFT THE CHANCE POPS FRIDAY NEAR THE OLD FRONT IN SOUTHERN
COUNTIES...WITH POPS AOB 14 PCT FOR SE OHIO FRIDAY INTO SATURDAY.
POPS INCREASE SATURDAY AND SATURDAY NIGHT FOR OUR EASTERN SLOPE
COUNTIES AS THE EXPECTED PATH OF IRENE THROWS MOISTURE WEST.

AS THIS DISTANCE...OUR DETERMINISTIC POPS PEAK SATURDAY NIGHT INTO
SUNDAY MORNING FOR THE REMAINS OF IRENE...BEFORE DECREASING FROM SW
TO NE SUNDAY NIGHT. EVEN HAVE LIKELY POPS FOR OUR MOUNTAINS AT THIS
DISTANCE. OF COURSE...THE EXACT STRENGTH OF IRENE AT LANDFALL...
SPEED AND TRACK WILL DETERMINE THE EVENTUAL PEAK TIME AND WESTERN
GRADIENT OF THE POPS.

AS YESTERDAY...STILL HAVE LOW CONFIDENCE IN MAXIMUM TEMPERATURES ON
FRIDAY.  FOR EXAMPLE...WEST OF THE MOUNTAINS...IN SOUTHERN WV COULD
PICTURE LINGERING CLOUDS AND A FEW SHOWERS WITH THE OLD FRONT...OR
THE OTHER SCENARIO...WOULD BE DOWNSLOPE E WINDS AND SUNSHINE WITH
WARMER TEMPERATURES.

KEPT MAXIMUM TEMPERATURES BELOW GUIDANCE FOR OUR MOUNTAINOUS
COUNTIES SATURDAY AND SUNDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
STILL SOME LINGERING SHRA/TSRA FROM MORNING CLUSTER ACROSS CENTRAL
WEST VIRGINIA.  ACTIVITY NOW FIRING ACROSS OHIO AHEAD OF ADVANCING
COLD FRONT.  FRONT SHOULD BE JUST EAST OF OHIO RIVER BY 00Z AND PULL
ACROSS THE MOUNTAINS AROUND MIDNIGHT.  MOST AREAS SHOULD BE VFR
OUTSIDE OF STORMS...WITH BRIEF IFR/LIFR UNDERNEATH ANY CELLS.  GOING
TO TRY TO TIME HEAVIEST ACTIVITY WITH TEMPOS IN THE TAFS.  PRECIP
SHOULD BE MOSTLY OVER BY 06Z SAVE FOR LINGERING SHRA IN EASTERN WEST
VIRGINIA.  FOG TIMING IS TRICKY AND DEPENDS ON CLEARING...BUT FIGURE
MOST VALLEYS SHOULD SEE A PERIOD OF IFR OVERNIGHT.  THE CENTRAL AND
SOUTHERN MOUNTAIN AREAS SHOULD GET MORE STRATUS THAN FOG ACCORDING
TO MODEL SOUNDINGS.  ONCE MIXING GETS GOING BY MID MONDAY
MORNING...MOST AREAS WILL REVERT BACK TO VFR WITH SCT-BKN CU.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM TO LOW

ALTERNATE SCENARIOS: TIMING OF CONVECTIVE STORMS THIS
AFTERNOON/EARLY EVENING COULD DIFFER.  ALSO...FOG TIMING/DEPTH COULD
CHANGE DEPENDING ON OVERNIGHT SKY CLEARING.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    M    H    H    H    H    H    M
HTS CONSISTENCY  H    H    H    H    M    H    H    H    H    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    L    H    H
EKN CONSISTENCY  M    H    H    H    H    M    H    H    H    M    H    H
PKB CONSISTENCY  H    H    H    M    H    H    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    M

AFTER 18Z MONDAY...
NO WIDESPREAD AREAS OF IFR ARE EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/CL
NEAR TERM...CL
SHORT TERM...KTB
LONG TERM...KTB
AVIATION...CL
Hazardous weather outlook, Aug 21, 3:26 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
426 PM EDT SUN AUG 21 2011

OHZ075-076-083>087-WVZ006>011-014>020-027>031-222030-
ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
426 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO EARLY THIS
EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND SMALL
HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD CAUSE
STREET AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-222030-
PERRY-MORGAN-
426 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-222030-
GREENUP-CARTER-BOYD-LAWRENCE-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO-
LOGAN-BOONE-
426 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHWEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN
WEST VIRGINIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY THIS EVENING.
ANY STORM THAT DOES FORM WILL BE CAPABLE OF BRIEF GUSTY WINDS AND
HEAVY RAIN. LOCAL STREET AND POOR DRAINAGE FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ032>040-046-047-222030-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
426 PM EDT SUN AUG 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO EARLY
THIS EVENING. THE MAIN THREATS WILL BE STRONG WIND GUSTS AND
SMALL HAIL. IN ADDITION...LOCAL DOWNPOURS ARE LIKELY THAT COULD
CAUSE STREET AND POOR DRAINAGE FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

DEPENDING ON THE EXACT PATH...STRENGTH...AND SPEED OF THE REMAINS
OF IRENE...A FLOOD THREAT MAY MATERIALIZE OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KTB

In the hours before

Special weather statement, Aug 21, 12:20 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
120 PM EDT SUN AUG 21 2011

OHZ086-087-211800-
GALLIA OH-LAWRENCE OH-
120 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAWRENCE AND
SOUTHERN GALLIA COUNTIES...

AT 118 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF OAK HILL...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GAGE AROUND 135 PM AND CROWN CITY AROUND 200
PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3885 8257 3884 8246 3887 8245 3876 8220
      3873 8219 3868 8219 3863 8217 3860 8217
      3859 8220 3860 8226 3857 8230 3855 8230
      3875 8266

24
Special weather statement, Aug 21, 12:56 PM EST, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
156 PM EDT SUN AUG 21 2011

OHZ086-WVZ006-007-014-211830-
CABELL WV-GALLIA OH-MASON WV-PUTNAM WV-
156 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CABELL...PUTNAM...
SOUTH CENTRAL GALLIA AND SOUTHWESTERN MASON COUNTIES...

AT 152 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST
OF GALLIPOLIS...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ASHTON AROUND 210 PM AND FRAZIERS BOTTOM
AROUND 230 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
34 AND 40 IN WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3882 8232 3860 8179 3839 8194 3857 8229
      3858 8229 3858 8231 3861 8236 3867 8235
      3868 8242

24
Special weather statement, Aug 21, 1:15 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 PM EDT SUN AUG 21 2011

OHZ084-211845-
VINTON OH-
215 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT VINTON COUNTY...

AT 214 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES EAST OF
CHILLICOTHE...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR ALLENSVILLE AROUND 230 PM...ALLENSVILLE
AROUND 235 PM...CREOLA AROUND 240 PM AND MCARTHUR AROUND 245 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8274 3938 8252 3940 8250 3927 8228
      3913 8242 3914 8252 3916 8254 3918 8254
      3919 8258 3931 8276 3934 8276

12
Special weather statement, Aug 21, 1:33 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
233 PM EDT SUN AUG 21 2011

OHZ067-076-211900-
MORGAN OH-WASHINGTON OH-
233 PM EDT SUN AUG 21 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MORGAN AND NORTHERN
WASHINGTON COUNTIES...

AT 231 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 9 MILES
NORTHWEST OF MCCONNELSVILLE TO 4 MILES NORTHEAST OF MCCONNELSVILLE TO
12 MILES NORTH OF BEVERLY...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MCCONNELSVILLE AROUND 245 PM...HACKNEY
AROUND 250 PM...MACKSBURG AROUND 255 PM AND STOCKPORT AROUND 300 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
10 AND 17 IN OHIO.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3968 8164 3966 8158 3959 8158 3959 8149
      3964 8148 3965 8146 3961 8139 3960 8128
      3954 8118 3952 8178 3966 8204 3972 8203
      3973 8208 3974 8208 3976 8164

12
Special weather statement, Aug 21, 2:05 PM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
305 PM EDT SUN AUG 21 2011

OHZ066-067-211930-
MORGAN OH-PERRY OH-
305 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM WILL AFFECT PERRY AND WESTERN MORGAN
COUNTIES...

AT 301 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW
LEXINGTON...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SHAWNEE AROUND 310 PM...CROOKSVILLE AROUND
320 PM AND EAGLEPORT AROUND 330 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3981 8207 3978 8207 3977 8179 3951 8187
      3961 8237 3984 8229

12
Local storm report, Aug 21, 2:47 PM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
347 PM EDT SUN AUG 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             2 SW DYESVILLE          39.10N  82.25W
08/21/2011  E0.70 INCH       MEIGS              OH   TRAINED SPOTTER

            DIME SIZED HAIL REPORTED ALONG WITH ESTIMATED 40 MPH
            WINDS...DEAD BRANCHES KNOCKED DOWN FROM TREES

&&

EVENT NUMBER RLX1100833

TAX

The radar

The Charleston,WV radar (KRLX), 92 km away, was scanning. The volume nearest the first event began at 20:42 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gallia

When
August 21, 3:45 PM EST
Where
Gallia County, 1.17 mi WNW of Vinton to 0.81 mi W of Vinton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
38.978, -82.349

Trees were blown down across Route 160 and Route 325.

Thunderstorm Wind, Gallia

When
August 21, 3:55 PM EST
Where
Gallia County, 4 mi SE of Vinton
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
38.929, -82.277

There was damage to multiple trees. One tree was split and several other trees had large branches broken. A wind gust to 60 mph was estimated.

Thunderstorm Wind, Gallia

When
August 21, 4:05 PM EST
Where
Gallia County, 5 mi N of Gallipolis
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
38.892, -82.200

Trees fell and blocked Bulaville Pike, causing electric power outages.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334822, 334824, 334827.